Bone Health
1,638 members566 posts

difficulty in rising from sitting position and walking up and down stairs

Hi I have Osteopenia and 3 fractures in my spine I was initially on AA but due to my hiatius hernia my doc changed this to risedronate, that was some six months ago. I am now exeriencing pain and difficulting in rising from a chair and walking up and down stairs, this came on all of a sudden. Talking to my doctor she doesn't believe it is a side effect of the risedronate and did some blood tests for inflamation, they came back slightly raised but no cause for concern. I suggested an X ray and she has agreed to this, still waiting for an appointment. I'm concerned that this may in fact be a side effect of risedronate or indeed further fractures, any suggestions welcome.

3 Replies
oldestnewest

A serious side effect of risedronate is severe joint, bone, or muscle pain. You did the right thing to see your doctor. I am surprised your doctor does not believe it could perhaps be a side effect of the drug but she did refer you for blood tests and is willing, on your suggestion, for you to have an x-ray which I hope will be sooner rather than later. Are you still taking the risedronate?

Reply

yes I'm still taking it, not sure what the x ray will show though! would it take some time after starting the risedronate to have side effects? I am sure it is the drug that's causing the joint pain. thanks for your reply

Reply

I am sorry I cannot answer your question. Some patients manage risedronate/AA well, others get side effects from the drug, pretty soon or further on. We are all different in how possible side effects of taking these drugs affect/do not affect us.

Reply

You may also like...